MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Failure to Fold (1255); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during surgery, they noticed that the lens was really hard.Haptic broken during insertion.There was no patient contact.Additional information has been requested and received stating the surgery was completed with backup lens.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The used device with the lens was returned loose in the carton.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was in contact with the optic edge on the left side in the loading area.The lens was rotated completely sideways and partially advanced into the nozzle entry area.The leading haptic was folded onto the anterior optic surface.The trailing haptic was misfolded under the optic and broken at the gusset area.No damage was observed to the device.The nozzle was removed and cleaned for further evaluation.The lens was removed during the cleaning.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Viscoelastic information was not provided.It is unknown if a qualified product was used.The root cause cannot be determined for the reported complaint.The lens was mispositioned in the device, partially advanced into the nozzle area.The misfolded position of the trailing haptic under the optic could only occur due to a previous plunger underride.A plunger underride during the delivery attempt may have been interpreted by the customer as the reported complaint of ¿lens really hard¿.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger underride may occur: due to rapid advancement faster than the ifu recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22936114
Report Number1119421-2025-02365
Device Sequence Number9783706
Product Code KYB
UDI-Device Identifier00380652395250
UDI-Public(01)00380652395250(17)270922(11)240923(10)15922922
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15922922
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown